Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 7, 2014, 5:40 PM CDT for Brewster County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 5:40 PM CDT (22:40 UTC)
- Expired
- Jun 7, 2014, 6:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 249 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -557 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WUUS54 KMAF 072240 SVRMAF TXC043-072345- /O.NEW.KMAF.SV.W.0101.140607T2240Z-140607T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 540 PM CDT SAT JUN 7 2014 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 645 PM CDT * AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF ELEPHANT MOUNTAIN...OR 13 MILES SOUTH OF ALPINE... MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... ELEPHANT MOUNTAIN... ELEPHANT MOUNTAIN WILDLIFE MANAGEMENT AREA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 2982 10328 2983 10378 3027 10376 3034 10350 TIME...MOT...LOC 2241Z 340DEG 17KT 3016 10359 $$
1 follow-up statement
082 WWUS54 KMAF 072310 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 610 PM CDT SAT JUN 7 2014 TXC043-072345- /O.CON.KMAF.SV.W.0101.000000T0000Z-140607T2345Z/ BREWSTER- 610 PM CDT SAT JUN 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WEST CENTRAL BREWSTER COUNTY... AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ELEPHANT MOUNTAIN...OR ABOUT 27 MILES SOUTH OF ALPINE...MOVING SOUTH AT 20 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...WEST CENTRAL BREWSTER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 2982 10328 2983 10378 3027 10376 3034 10350 TIME...MOT...LOC 2311Z 340DEG 17KT 2997 10365 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:30 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 7, 2:30 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT Sat Jun 7 2014
.DISCUSSION...
Not many changes to the current forecast. WV imagery continues
zonal flow aloft over West Texas and SE NM, w/the thermal ridge
centered west of the region, and resulting in triple-digit temps
over the western zones. Latest sfc analysis shows the sfc trough
persisting near KELP, and maintaining healthy return flow/moisture
advection into the region, w/a current dewpoint of 63F at KMAF.
Mesoanalysis indicates the cap has eroded south, where convection is
developing over the Davis Mtns. To the far north, convection was
developing along a boundary in the Texas Panhandle. These two areas
will be the focus of tonight's convection, especially north, where
models develop a MCS on the boundary as it moves south later this
afternoon/night, and clip the NE CWA. 40-50kt deep layer shear will
favor best chances for severe w/the MCS as it rolls through.
Forecast soundings suggest a hail and wind threat, although strong
0-3km helicities will put tornado possibilities in play as well.
We'll emphasize this in the HWO, and mention svr in the grids.
Sunday, thicknesses/heights decrease as an upper trough digs into the
Central Plains, w/models developing convection along a dryline by
late afternoon, and possibly another MCS NE overnight. Again, best
chances of severe will be north of the Pecos, where models continue
to emphasize better deep layer shear.
Monday, convection tapers off to the east as a cold front moves into
the region, bringing afternoon temps to well-below normal. This
will be short-lived, though, as the upper ridge begins building over
southern Chihuahua Tuesday. Temps should rebound Tuesday afternoon
to slightly-abv normal, then to the triple-digits again Wednesday.
A trough passing to the north midweek will backdoor a front into the
area Thursday, bringing a little relief Friday/Saturday, but temps
should remain above normal. 'Have kept extended grids dry.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 71 91 66 84 / 20 20 30 20
BIG SPRING TX 73 92 67 85 / 30 30 30 20
CARLSBAD NM 73 92 65 89 / 10 10 20 10
DRYDEN TX 73 91 72 93 / 10 10 30 20
FORT STOCKTON TX 73 96 69 89 / 10 10 30 10
GUADALUPE PASS TX 70 92 65 84 / 0 10 20 0
HOBBS NM 69 89 65 84 / 20 10 30 10
MARFA TX 63 93 59 87 / 20 20 20 10
MIDLAND INTL AIRPORT TX 72 91 69 87 / 20 20 30 20
ODESSA TX 73 91 68 88 / 10 10 30 20
WINK TX 73 99 70 91 / 10 10 30 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HEAT ADVISORY until 7 PM CDT this evening FOR THE FOLLOWING
ZONES... Big Bend Area...Presidio Valley.
&&
80/44Hazardous weather outlook, Jun 7, 2:24 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 224 PM CDT SAT JUN 7 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 224 PM CDT SAT JUN 7 2014 /124 PM MDT SAT JUN 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH TEMPERATURES AROUND 106 DEGREES ARE EXPECTED THIS AFTERNOON ALONG THE RIO GRANDE. THIS WILL INCREASE THE RISK OF DEHYDRATION AND HEAT EXHAUSTION. A HEAT ADVISORY IS IN EFFECT FOR THE PRESIDIO VALLEY...THE RIO GRANDE AND BREWSTER COUNTY UNTIL THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...AND THE WESTERN PORTIONS OF THE PERMIAN BASIN THIS AFTERNOON AND EVENING. ALSO SCATTERED STORMS ARE POSSIBLE ACROSS THE NORTH AND NORTHEAST BASIN THIS EVENING AND OVERNIGHT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE AND CAPABLE OF 50 TO 60 MPH GUSTS...LARGE HAIL...AND FREQUENT LIGHTNING. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SUNDAY AFTERNOON AND OVERNIGHT. SOME OF THESE STORMS COULD APPROACH SEVERE LEVELS...ESPECIALLY ACROSS THE NORTHERN PORTIONS OF THE PERMIAN BASIN AND THE ROLLING PLAINS. UNSEASONABLY HOT TEMPERATURES WILL AGAIN RETURN TO THE AREA STARTING NEXT WEDNESDAY AS TEMPERATURES CLIMB WELL ABOVE 100 DEGREES ACROSS MUCH OF THE AREA. THIS WILL MAY RESULT IN THE ISSUANCE OF HEAT WARNINGS OR ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 7, 4:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ALPINE 30.36N 103.67W
06/07/2014 E1.75 INCH BREWSTER TX TRAINED SPOTTER
AT THE UNIVERSITY
&&
COLLEEN.RHEASpecial weather statement, Jun 7, 4:52 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 PM CDT SAT JUN 7 2014 TXZ080-072215- MARFA PLATEAU- 452 PM CDT SAT JUN 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING EAST CENTRAL PRESIDIO COUNTY UNTIL 515 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED ALONG HIGHWAY 67...5 MILES SOUTH OF MARFA AT 451 PM CDT...MOVING EAST AT 15 MPH. THIS STORM WILL IMPACT FARM TO MARKET ROAD 169...5 MILES SOUTH OF MARFA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3025 10383 2998 10383 2992 10414 3021 10421 TIME...MOT...LOC 2151Z 244DEG 10KT 3017 10407
Special weather statement, Jun 7, 5:06 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
506 PM CDT SAT JUN 7 2014
TXZ058-072230-
REEVES COUNTY AND UPPER TRANS PECOS-
506 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING EAST CENTRAL REEVES COUNTY UNTIL 530 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 3 MILES
SOUTHWEST OF TOYAH LAKE AT 506 PM CDT...MOVING NORTHEAST AT 10 MPH.
THIS STORM WILL IMPACT TOYAH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3141 10332 3127 10322 3113 10333 3117 10353
3133 10362
TIME...MOT...LOC 2206Z 244DEG 10KT 3129 10348Special weather statement, Jun 7, 5:25 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 525 PM CDT SAT JUN 7 2014 TXZ080-072300- MARFA PLATEAU- 525 PM CDT SAT JUN 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING EAST CENTRAL PRESIDIO COUNTY UNTIL 600 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED NEAR FARM TO MARKET ROAD 169...10 MILES SOUTH OF MARFA IN EAST CENTRAL PRESIDIO COUNTY AT 524 PM CDT...MOVING EAST AT 10 MPH. THIS STORM WILL IMPACT OPEN COUNTRY OF EAST CENTRAL PRESIDIO COUNTY EAST OF FARM TO MARKET ROAD 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3030 10383 3006 10381 2999 10403 3016 10412 TIME...MOT...LOC 2224Z 244DEG 10KT 3012 10398
Local storm report, Jun 7, 5:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
531 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL ALPINE 30.36N 103.67W
06/07/2014 E1.25 INCH BREWSTER TX CO-OP OBSERVER
HALF DOLLAR SIZE HAIL REPORTED. CURRENTLY QUARTER SIZE
HAIL.
&&
COLLEEN.RHEASpecial weather statement, Jun 7, 5:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 536 PM CDT SAT JUN 7 2014 TXZ074-081-072315- DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA- 536 PM CDT SAT JUN 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING WEST CENTRAL BREWSTER COUNTY UNTIL 615 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 13 MILES NORTH OF ELEPHANT MOUNTAIN AT 536 PM CDT...MOVING SOUTH AT 20 MPH. THIS STORM IS OVER SH 118. LAT...LON 2995 10328 2997 10371 3024 10371 3033 10353 TIME...MOT...LOC 2236Z 340DEG 17KT 3019 10358
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:54 PM CDT | Special Weather Statement | MAF | Cochran | 51 min |
| Jun 7, 1:57 PM CDT | Special Weather Statement | MAF | Jeff Davis | 48 min |
| Jun 7, 3:41 PM CDT | Special Weather Statement | MAF | Reeves | 34 min |
| Jun 7, 4:12 PM CDT | Special Weather Statement | MAF | Jeff Davis | 48 min |
| Jun 7, 4:13 PM CDT | Special Weather Statement | MAF | Jeff Davis | 32 min |
| Jun 7, 4:32 PM CDT | Special Weather Statement | MAF | Reeves | 28 min |
| Jun 7, 4:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 56 min |
| Jun 7, 4:52 PM CDT | Special Weather Statement | MAF | Presidio | 23 min |
| Jun 7, 5:06 PM CDT | Special Weather Statement | MAF | Reeves | 24 min |
| Jun 7, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 34 min |
| Jun 7, 5:19 PM CDT | Areal Flood Advisory | MAF | Brewster | 116 min |
| Jun 7, 5:25 PM CDT | Special Weather Statement | MAF | Presidio | 35 min |
| Jun 7, 5:35 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 55 min |
| Jun 7, 5:36 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| Jun 7, 6:02 PM CDT | Special Weather Statement | MAF | 43 min | |
| Jun 7, 6:18 PM CDT | Special Weather Statement | MAF | Presidio | 27 min |
| Jun 7, 6:28 PM CDT | Special Weather Statement | MAF | Brewster | 32 min |
| Jun 7, 6:31 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 27 min |
| Jun 7, 6:53 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 7, 6:56 PM CDT | Special Weather Statement | MAF | Loving | 34 min |
| Jun 7, 6:59 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.